Alert archive / Oklahoma / Red Flag Warnings in 2016
Red Flag Warning 15, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 22, 2016, 2:56 PM CDT for 43 counties in Oklahoma; 8 counties in Texas. It took effect at Mar 23, 2016, 11:00 AM CDT. It was in force for 10 hr. 21 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 22, 2016, 2:56 PM CDT (19:56 UTC)
- In effect from
- Mar 23, 2016, 11:00 AM CDT
- Expired
- Mar 23, 2016, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Norman, OK
All 51 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 94 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 12:30 PM CDT | NON-TSTM WND GST 61 | 3 Ssw Freedom, OK | |
| Mar 23, 12:45 PM CDT | NON-TSTM WND GST 60 | 2 Wsw Woodward, OK | |
| Mar 23, 1:20 PM CDT | NON-TSTM WND GST 65 | 4 Wnw Camargo, OK | |
| Mar 23, 1:50 PM CDT | NON-TSTM WND GST 59 | 7 Wnw Seiling, OK | |
| Mar 23, 1:50 PM CDT | NON-TSTM WND GST 61 | 6 Sw Cheyenne, OK | |
| Mar 23, 2:00 PM CDT | NON-TSTM WND GST 58 | 3 Ssw Freedom, OK | |
| Mar 23, 2:35 PM CDT | NON-TSTM WND GST 58 | 16 Ne Freedom, OK | AT MAY RANCH |
| Mar 23, 2:35 PM CDT | NON-TSTM WND GST 58 | 2 S Alva, OK | AT ALVA REGIONAL AIRPORT |
| Mar 23, 2:50 PM CDT | NON-TSTM WND GST 58 | 7 Ssw Alva, OK | |
| Mar 23, 3:00 PM CDT | NON-TSTM WND GST 58 | 5 S Elk City, OK | |
| Mar 23, 3:55 PM CDT | NON-TSTM WND GST 61 | 4 Wsw Weatherford, OK | |
| Mar 23, 3:55 PM CDT | NON-TSTM WND GST 69 | 15 Sw Clinton, OK | AT CLINTON SHERMAN AIRPORT IN BURNS FLAT |
| Mar 23, 4:10 PM CDT | NON-TSTM WND GST 60 | 4 Wnw Bessie, OK | |
| Mar 23, 5:00 PM CDT | NON-TSTM WND GST 60 | 6 Sw Cheyenne, OK | |
| Mar 23, 5:25 PM CDT | HAIL 0.88 | 3 Ssw Overbrook, OK | |
| Mar 23, 5:42 PM CDT | HAIL 1 | Dickson, OK | |
| Mar 23, 5:46 PM CDT | HAIL 1 | 4 Ese Ardmore, OK | HAIL LASTED APPROXIMATELY 3 MINUTES. |
| Mar 23, 6:20 PM CDT | HAIL 1 | 4 Nw Stonewall, OK | |
| Mar 23, 6:30 PM CDT | HAIL 1.25 | 9 E Ada, OK | WIND DRIVEN HAIL RESULTED IN NUMEROUS HOLES IN SIDING ON THE SOUTH SIDE OF HOUSE. |
| Mar 23, 6:33 PM CDT | HAIL 1.75 | 4 Se Ada, OK | |
| Mar 23, 7:17 PM CDT | HAIL 1 | Lamar, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1946 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 510 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
783 WWUS84 KOUN 221956 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 256 PM CDT TUE MAR 22 2016 ...CRITICAL TO EXTREME WILDFIRE WEATHER CONDITIONS THROUGH WEDNESDAY... .STRONG WINDS WILL COMBINE WITH WARM TEMPERATURES AND DRY AIR TO SIGNIFICANTLY INCREASE THE WILDFIRE DANGER THROUGH WEDNESDAY. A COLD FRONT WILL MOVE OVER THE REGION LATE WEDNESDAY WHICH WILL CREATE A HAZARDOUS WIND SHIFT IN ANY FIRE FIGHTING EFFORTS. OKZ004>031-033>038-044-TXZ083>089-230400- /O.UPG.KOUN.FW.A.0014.160323T1600Z-160324T0200Z/ /O.NEW.KOUN.FW.W.0015.160323T1600Z-160324T0200Z/ /O.CON.KOUN.FW.W.0014.000000T0000Z-160323T0200Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX- BAYLOR-ARCHER- 256 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS 35 TO 45 MPH TUESDAY. ON WEDNESDAY...SOUTHWEST TO WEST WINDS 20 TO 35 MPH WITH GUSTS 45 TO 55 MPH...SWITCHING TO THE NORTHWEST BY EVENING. * HUMIDITY...10 TO 25 PERCENT. * TEMPERATURE...65 TO 80 DEGREES WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ OKZ032-039>042-045-046-050-TXZ090-230400- /O.UPG.KOUN.FW.A.0014.160323T1600Z-160324T0200Z/ /O.NEW.KOUN.FW.W.0015.160323T1600Z-160324T0200Z/ HUGHES-STEPHENS-GARVIN-MURRAY-PONTOTOC-JEFFERSON-CARTER-LOVE-CLAY- 256 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS 40 TO 45 MPH...SWITCHING TO THE NORTHWEST DURING THE EVENING HOURS. * HUMIDITY...20 TO 25 PERCENT POSSIBLE BY LATE AFTERNOON WEDNESDAY. * TEMPERATURE...70 TO 80 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
5 follow-up statements
424 WWUS84 KOUN 230207 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 907 PM CDT TUE MAR 22 2016 ...CRITICAL TO EXTREME WILDFIRE WEATHER CONDITIONS THROUGH WEDNESDAY... .STRONG WINDS WILL COMBINE WITH WARM TEMPERATURES AND DRY AIR TO SIGNIFICANTLY INCREASE THE WILDFIRE DANGER THROUGH WEDNESDAY. A COLD FRONT WILL MOVE OVER THE REGION LATE WEDNESDAY WHICH WILL CREATE A HAZARDOUS WIND SHIFT IN ANY FIRE FIGHTING EFFORTS. OKZ004>031-033>038-044-TXZ083>089-231100- /O.EXP.KOUN.FW.W.0014.000000T0000Z-160323T0200Z/ /O.CON.KOUN.FW.W.0015.160323T1600Z-160324T0200Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX- BAYLOR-ARCHER- 907 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY... * WIND...SOUTHWEST TO WEST WINDS 20 TO 35 MPH WITH GUSTS 45 TO 55 MPH...SWITCHING TO THE NORTHWEST DURING THE LATE AFTERNOON AND EVENING. * HUMIDITY...10 TO 25 PERCENT. * TEMPERATURE...65 TO 80 DEGREES WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ OKZ032-039>042-045-046-050-TXZ090-231100- /O.CON.KOUN.FW.W.0015.160323T1600Z-160324T0200Z/ HUGHES-STEPHENS-GARVIN-MURRAY-PONTOTOC-JEFFERSON-CARTER-LOVE-CLAY- 907 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY... * WIND...SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS 40 TO 45 MPH...SWITCHING TO THE NORTHWEST DURING THE EVENING HOURS. * HUMIDITY...20 TO 25 PERCENT POSSIBLE BY LATE AFTERNOON WEDNESDAY. * TEMPERATURE...70 TO 80 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
770 WWUS84 KOUN 230916 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 416 AM CDT WED MAR 23 2016 ...CRITICAL TO EXTREME WILDFIRE WEATHER CONDITIONS THROUGH WEDNESDAY EVENING... .STRONG WINDS WILL COMBINE WITH WARM TEMPERATURES AND DRY AIR TO SIGNIFICANTLY INCREASE THE WILDFIRE DANGER THROUGH WEDNESDAY. A COLD FRONT WILL MOVE OVER THE REGION LATER TODAY WHICH WILL CREATE A HAZARDOUS WIND SHIFT IN ANY FIRE FIGHTING EFFORTS. OKZ004>042-044>046-050-TXZ083>090-231730- /O.CON.KOUN.FW.W.0015.160323T1600Z-160324T0200Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON- CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- CLAY- 416 AM CDT WED MAR 23 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN AND CENTRAL OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS... * WIND...SOUTHWEST TO WEST WINDS 25 TO 40 MPH WITH GUSTS OVER 45 MPH...SWITCHING TO THE NORTHWEST DURING THE LATE AFTERNOON AND EVENING. * HUMIDITY...7 TO 20 PERCENT. * TEMPERATURE...65 TO 85 DEGREES THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
653 WWUS84 KOUN 231750 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1250 PM CDT WED MAR 23 2016 ...CRITICAL TO EXTREME WILDFIRE WEATHER CONDITIONS THROUGH WEDNESDAY EVENING... .STRONG WINDS WILL COMBINE WITH WARM TEMPERATURES AND DRY AIR TO SIGNIFICANTLY INCREASE THE WILDFIRE DANGER THROUGH WEDNESDAY. A COLD FRONT WILL MOVE OVER THE REGION LATER TODAY WHICH WILL CREATE A HAZARDOUS WIND SHIFT IN ANY FIRE FIGHTING EFFORTS. OKZ004>042-044>046-050-TXZ083>090-240200- /O.CON.KOUN.FW.W.0015.000000T0000Z-160324T0200Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON- CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- CLAY- 1250 PM CDT WED MAR 23 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN AND CENTRAL OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS... * WIND...SOUTHWEST TO WEST WINDS 25 TO 40 MPH WITH GUSTS OVER 45 MPH...SWITCHING TO THE NORTHWEST DURING THE LATE AFTERNOON AND EVENING. * HUMIDITY...7 TO 20 PERCENT. * TEMPERATURE...65 TO 85 DEGREES THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
658 WWUS84 KOUN 231939 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 239 PM CDT WED MAR 23 2016 ...CRITICAL TO EXTREME WILDFIRE WEATHER CONDITIONS THROUGH WEDNESDAY EVENING... .STRONG WINDS COMBINED WITH WARM TEMPERATURES AND VERY DRY AIR HAVE RESULTED IN A SIGNIFICANT INCREASE OF WILDFIRE DANGER THIS AFTERNOON. THE CRITICAL TO EXTREMELY CRITICAL CONDITIONS WILL CONTINUE THROUGH EARLY EVENING BEFORE HUMIDITIES BEGIN TO SLOWLY IMPROVE. A COLD FRONT WILL ALSO MOVE ACROSS THE REGION THROUGH THIS EVENING WHICH WILL CREATE A HAZARDOUS WIND SHIFT IN ANY FIRE FIGHTING EFFORTS. OKZ004>042-044>046-050-TXZ083>090-240200- /O.CON.KOUN.FW.W.0015.000000T0000Z-160324T0200Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON- CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- CLAY- 239 PM CDT WED MAR 23 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITY FOR PARTS OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS... * WIND...SOUTHWEST TO WEST WINDS 25 TO 40 MPH WITH GUSTS OVER 45 MPH...SWITCHING TO THE NORTHWEST THROUGH THIS EVENING. * HUMIDITY...5 TO 20 PERCENT. * TEMPERATURE...70 TO 85 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * OTHER IMPACTS... WIND SHIFT LINE MOVING ACROSS THE REGION WILL BECOME PROBLEMATIC FOR ANY ONGOING FIRE FIGHTING EFFORTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
326 WWUS84 KOUN 240217 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 917 PM CDT WED MAR 23 2016 OKZ004>042-044>046-050-TXZ083>090-240330- /O.EXP.KOUN.FW.W.0015.000000T0000Z-160324T0200Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON- CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- CLAY- 917 PM CDT WED MAR 23 2016 ...RED FLAG WARNING HAS EXPIRED FOR WINDY CONDITIONS... WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITY FOR PARTS OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS... GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE OVERNIGHT... WHICH WILL HAMPER CONTROLLING ANY LINGERING WILDFIRES. HOWEVER... MUCH COOLER TEMPERATURES AND MODEST HUMIDITY RECOVERY HAVE OCCURRED BEHIND THE ADVANCING COLD FRONT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 22, 12:37 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Mar 22, 12:37 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1237 PM CDT TUE MAR 22 2016
.AVIATION...
STRONG... GUSTY WINDS WILL CONTINUE TO IMPACT ALL TAF SITES
THROUGH THE PERIOD. HIGH CLOUDS SHOULD DECREASE SOME TONIGHT...BUT
A STRONG LOW LEVEL AND INCREASING PRESSURE GRADIENT WILL KEEP
WINDS VERY STRONG OVERNIGHT. LOW CLOUDS (LOWER CEILINGS) SHOULD
MAINLY IMPACT AREAS SOUTH AND EAST OF ALL TAF SITES.
&&
.PREV DISCUSSION... /ISSUED 1127 AM CDT TUE MAR 22 2016/
UPDATE...
ADJUSTMENT TO AFTERNOON TEMPERATURES/RH VALUES.
DISCUSSION...
WILL CONTINUE THE WIND ADVISORY AND RED FLAG WITHOUT ANY CHANGES
TO GEOGRAPHY. THIS WILL BE PRIMARILY DONE FROM A CONSISTENCY
STANDPOINT AS IT WILL BE DIFFICULT TO REACH WIND ADVISORY LEVEL
WINDS ACROSS SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA. AS FAR AS RED
FLAG CONDITIONS...AS WAS THE CASE YESTERDAY...RH VALUES WILL
LIKELY STAY WELL ABOVE OUR NORMAL THRESHOLD FOR RED FLAG
ESPECIALLY ACROSS CENTRAL PARTS OF OKLAHOMA. IT WILL BE WARM AND
QUITE WINDY...SO FIRE SPREAD RATES WILL BE HIGH.
DROPPED TEMPERATURES A FEW DEGREES MAINLY WESTERN AND NORTHERN
OKLAHOMA DUE TO THICK CIRRUS AND TRENDS IN OBSERVATIONS.
PREV DISCUSSION... /ISSUED 616 AM CDT TUE MAR 22 2016/
AVIATION...
STRONG NORTH WINDS WILL CONTINUE THROUGHOUT THE TAF PERIOD...WITH
GUSTS OF 35 TO 40 KT THIS AFTERNOON. SOME LOW LEVEL WIND SHEAR
CONTINUES TO LINGER THIS MORNING...BUT SHOULD CLEAR UP WITHIN A
FEW HOURS AS LOW LEVEL WINDS BEGIN TO WEAKEN. WILL HAVE TO WATCH
FOR LLWS AGAIN EARLY TOMORROW MORNING...BUT CONDITIONS LOOK TOO
MARGINAL TO INCLUDE IN THE TAFS AT THIS POINT.
MAD
PREV DISCUSSION... /ISSUED 246 AM CDT TUE MAR 22 2016/
DISCUSSION...
FIRE WEATHER OVER TODAY AND TOMORROW IS THE MAIN CONCERN WITH THIS
FORECAST PACKAGE.
A STRONG PRESSURE GRADIENT HAS SET UP AS A SURFACE LOW ENTERS AND
BEGINS TO CROSS THROUGH KANSAS...SETTING US UP FOR AN EVEN WINDIER
DAY THAN YESTERDAY. CONTINUING THE CURRENT WIND ADVISORY THAT IS
OVER MUCH OF THE CWA. SOME MOISTURE RETURN IS EXPECTED OVER CENTRAL
AND SOUTHERN OKLAHOMA...BUT A TIGHT DRYLINE WILL KEEP RH VALUES
ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS IN THE TEENS AND
SINGLE DIGITS. LEANED TOWARD MOS GUIDANCE FOR DEWPOINTS GIVEN HOW
WELL IT SEEMED TO HANDLE YESTERDAY AND PREVIOUS FIRE WX EVENTS.
TODAY WILL ALSO BE THE WARMEST DAY OF THE WEEK AS WE SIT UNDER THE
UPPER LEVEL RIDGE.
WITH THE MODELS SHOWING SIGNIFICANT MIXING TOMORROW...EXPECT THIS TO
BE THE WINDIEST DAY. HOLDING OFF ON HEADLINES FOR NOW...BUT WILL
LIKELY NEED A WIND ADVISORY. MINIMUM RH VALUES FALL INTO THE TEENS
ACROSS THE AREA...AS SOUTHWEST WINDS BRING IN DRIER AIR. THIS
COMBINATION OF STRONG WINDS AND LOW RH VALUES WILL BRING FIRE
WEATHER CONDITIONS INTO THE CRITICAL TO EXTREME RANGE FOR MUCH OF
THE CWA...ESPECIALLY IN THE SOUTHWEST.
A COLD FRONT WILL MARCH THROUGH WEDNESDAY AFTERNOON AND
EVENING...CUTTING OFF MAXIMUM TEMPERATURES FOR THAT DAY AND BRINGING
COOLER WEATHER BEHIND IT THROUGH EARLY NEXT WEEK. SOUTHEAST OKLAHOMA
MAY SEE SOME PRECIPITATION ASSOCIATED WITH THIS FRONT WEDNESDAY
NIGHT...HOWEVER...THE TREND IN THE MODELS HAS BEEN FOR THE LAST
SEVERAL DAYS TO CONTINUALLY PUSH THE PRECIPITATION FARTHER EAST.
THE NEXT SYSTEM IS FORECAST TO COME THROUGH SATURDAY TO SATURDAY
NIGHT BRINGING ANOTHER CHANCE FOR PRECIPITATION...THOUGH THERE IS
STILL A LOT OF UNCERTAINTY IN THE TIMING.
MAD
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 57 75 37 58 / 0 0 0 0
HOBART OK 54 75 36 61 / 0 0 0 0
WICHITA FALLS TX 58 80 40 63 / 0 0 0 0
GAGE OK 48 65 29 61 / 0 10 10 0
PONCA CITY OK 55 74 32 57 / 0 10 10 0
DURANT OK 59 78 43 60 / 10 20 20 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ004>031-
033>038-044.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR OKZ004>042-044>046-050.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR OKZ007-008-011>013-
015>020-022>032-035>048-050>052.
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>089.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR TXZ083>090.
&&Hazardous weather outlook, Mar 22, 11:55 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT TUE MAR 22 2016 OKZ004>048-050>052-TXZ083>090-231700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT TUE MAR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .FIRE WEATHER... CRITICAL TO EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED OVER WESTERN AND CENTRAL OKLAHOMA...AND PORTIONS OF WESTERN NORTH TEXAS. A RED FLAG WARNING IS POSTED. .STRONG WINDS... SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED TODAY. A WIND ADVISORY IS POSTED FOR MUCH OF OKLAHOMA. THE STRONGEST WINDS ARE EXPECTED FROM AROUND LAWTON...WEATHERFORD... AND OKLAHOMA CITY...TO ENID...PONCA CITY AND STILLWATER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .FIRE WEATHER... CRITICAL TO EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED OVER MUCH OF THE REGION ON WEDNESDAY. A FIRE WEATHER WATCH IS POSTED. VERY STRONG SOUTHWEST WINDS WILL OCCUR BEFORE A COLD FRONT CHANGES THEM TO STRONG NORTHWEST LATE IN THE DAY. .STRONG WINDS... SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED WEDNESDAY. BY LATE IN THE DAY A COLD FRONT WILL PASS ACROSS THE REGION AND SHIFT THE WINDS TO NORTHWESTERLY. THE NORTHWEST WINDS WILL BE PARTICULARLY STRONG ACROSS THE NORTHWEST THIRD OF OKLAHOMA. .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS LATE WEDNESDAY AFTERNOON AND EVENING ACROSS SOUTHEAST OKLAHOMA...EAST OF ADA AND ARDMORE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
Nearby
Red Flag Warnings in Oklahoma, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.